Logo

Extracapillary glomerulonephritis during etanercept treatment for juvenile psoriatic arthritis.

, , , , , , ,

Division of Nephrology, Department of Clinical Sciences University of Rome 'La Sapienza', Sant'Andrea Hospital, Rome, Italy

CER3694 Submission on line
2010 Vol.28, N°1 - PI 0091, PF 0093
Case Reports

Free to view (click on article PDF icon to read the article)

Rheumatology Article

 

Abstract

ABSTRACT:Juvenile psoriatic arthritis was diagnosed in a girl of 15 and a half years old, who presented with severe poly-arthritis and psoriasis. Treatment with etanercept 25mg by subcutaneous injections, twice a week was started. After 5 months of treatment, she developed microscopic hematuria, proteinuria and progressive acute renal failure with anaemia and hypertension. Renal histology, IF, and EM findings were consistent with severe extracapillary crescentic pauciimmune glomerulonephritis. The histology findings, the onset of renal symptoms after beginning treatment with etanercept, and the absence of any abnormality in the urine tests before administration of the drug, support the hypothesis of a rare case of secondary nephropathy due to treatment with an anti-TNF-α drug.

PMID: 20346246 [PubMed]

Received: 10/03/2010 - Accepted : 10/03/2010 - In Press: 13/03/2010 - Published: 15/03/2010